Review: could Botox cause Glaucoma?
Summary: Glaucoma is found among people who take Botox, especially for people who are female, 60+ old, also take medication Vytorin, and have Eyelid twitch.
We study 12,801 people who have side effects while taking Botox from FDA and social media. Among them, 6 have Glaucoma. Find out below who they are, when they have Glaucoma and more.
You are not alone: join a mobile support group for people who take Botox and have Glaucoma >>>
Botox has active ingredients of botulinum toxin type a. It is often used in aging changes in skin. (latest outcomes from 12,986 Botox users)
Glaucoma (increased fluid pressure in the eye with vision loss) has been reported by people with osteoporosis, high blood pressure, diabetes, depression, high blood cholesterol. (latest reports from 19,167 Glaucoma patients)
On Feb, 28, 2015: 12,801 people reported to have side effects when taking Botox. Among them, 7 people (0.05%) have Glaucoma.
Time on Botox when people have Glaucoma * :
Gender of people who have Glaucoma when taking Botox * :
Age of people who have Glaucoma when taking Botox * :
Severity of Glaucoma when taking Botox ** :
How people recovered from Glaucoma ** :
Top conditions involved for these people * :
- Blepharospasm (1 people, 14.29%)
Top co-used drugs for these people * :
- Vytorin (1 people, 14.29%)
- Diovan (1 people, 14.29%)
- Protonix (1 people, 14.29%)
- Prandin (1 people, 14.29%)
- Zantac (1 people, 14.29%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of botox and glaucoma on
Do you have Glaucoma while taking Botox?
You are not alone! Join a mobile support group:
- support group for people who take Botox and have Glaucoma
- support group for people who take Botox
- support group for people who have Glaucoma
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- Do botox injections for migraines possibly cause loss of effectiveness of novacaines numbing ability ?
I received the Botox injections for migraine prevention and then within the following couple of days, I had some dental work done for a new crown. This is the first time in my life that the dentist could not effectively numb my gums . It took about 8 to 10 injections over an hour before I was finally feeling numb. My question is : does the Botox cause this problem, ie, is the botox contraindicated for Novocain ? I look forward to an educated response. Thanks someone !Snutch
- Bipolar 2 since 1975. recently d/c'd lithium. looking for a treatment that will not make glaucoma condition worse (1 answer)
I am trying to determine which medication to use now that my 40 year successful run with Lithium is over. (The kdneys say it's time to quit). However, I do not want to increase intraocular pressure by using a medication known to increase said pressure. Most importantly, I do not want to lose my livelihood or cause my family and friends unforeseen difficulty due to ineffective medications. I have little faith in the alternatives and see Depakote, Geodon, and Lamictal as poor seconds at
best. Any suggestions???
- Can you have botox injections in face when taking votrient
I would like to know if anyone taking Votrient has had cosmetic Botox injections. If so have you had any reaction?
- Has anyone experienced getting perioral dermatitis after botox injections?
Approx. 1 year ago perioral dermatitis on my face occured.
My skin was always very nice and quite resistant.
Never suffered from eczema, acne or anything like that.
When I tried to figure out the reason, the only thing, which comes on my mind is, I had had botox injections about month before my dermatitis started. Has anyone experienced sth similar? Thanks Adela
More questions for: Botox, Glaucoma
You may be interested at these reviews (Write a review):
- Botox & gi bleed 5 weeks after
had Botox for my stroke in my leg and ankle and 5 wks. later had a severe GI Bleed.This happened twice.
- Cardiac stress test (thalamine ) and oxycodone
I am writing this for my sister-in-law, Maria, who is not able to do so and for whom my husband, her brother, and I are the POAs. In May of 2012, Maria had a recurring pain in her leg which took her to the hospital again. She was diagnosed for a second time as having a strained muscle. Then the hospital asked her if she had any chest pain. With her severe migraines she often has pain or feels like she has pain everywhere. The hospital asked her caregiver if she could have a chemical (thalamine) stress test as she could not stand for a regular stress test. Her caregiver thought that since her foot doctor had said that eventually they needed to know if she could withstand a foot operation she needed that a chemical stress test would be needed at some point. So her caregiver said to go ahead with the chemical stress test. The hospital apparently did not check her meds and her dehydrated condition upon entering the hospital or perhaps they would have thought twice about administering the test. She passed the cardiac part of the test but was rendered quite confused and unresponsive. She could not go home in that condition so was transferred to a skilled nursing facility where they could deal with what was nearly a catatonic state. There she displayed extreme confusion and inability to take care of herself in any way. She had to be hand-fed for a week or so. It was as if she had had a stroke. The hospital said tests for stroke had been inconclusive. It took her three months to recover to some semblance of her old self and another 3-4 months to be "there" and present in all ways. She still exhibits confusion from time to time but had shown some of that before her stress test. She had had a stroke in 2003 and it did leave her with some mobility problems as well as confusion sometimes.. Later we learned a friend of ours' husband had had the identical stress test in the same hospital and he also was taking oxycodone for a sore knee. He came out of that test nearly catatonic as well. So why is this not in the literature? Do no harm is a doctor's first charge.
- Botox and dry eye pain
I have severe dry eye, very painful at night, with gritty feeling 75% of the day. Drops such as gels, liquids, were used (Muro 128, genteal). Then switched to preservative free drops which have helped by 90%.
There is research about the injection of botox into crows feet and causing dry eye. This may be reversible and I am waiting to see whether the problem subsides and my condition returns to normal. I also have the feeling that my lids have slackened and are not fitting together closely. This is another effect of botox around the eye socket, in crows feet and centrally under the lower lid.
More reviews for: Botox, Glaucoma
Comments from related studies:
From this study (2 weeks ago):
been receiving botox injections for crows feet for 10 years. After last injection 4 months ago began having rash and redness of upper eyelids. Seen by MD was told eczema. Keeps returning .
From this study (2 weeks ago):
Had Botox for the first time July 2012. Noticed triangular dents 3 days later (they have never disappeared) face appears flat (all volume gone). Couldnt raise my eyebrows for at least 9 months, had to manually lift my brow to put mascara on. Cheek droop (but recovered mostly from that now) eyes looked sunken for about 1.5 yrs, (right eye still looks sunken) hollow caved in temple area (guessing that's from having my forehead injected) had dry eyes for roughly a 1yr, and strangely I still get shooting pains every now and then around my eyes. My eyes look like an old ladies eyes now, they look empty and hollow, skin looks like orange peel (Lower lids). Can feel my face pulling when I make certain expressions (like its so tight in some areas) left side of face is getting better, right side is still very droopy, skin laxity, pulls in funny directions when making expressions.
From this study (4 weeks ago):
Basically at death's door!
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.